MAUDE Adverse Event Report: GREINER BIO-ONE GMBH SAFETY BLOOD COLLECTION SET + LUER ADAPTER 23G X 3/4 "; NEEDLE, HYPODERMIC, SINGLE LUMEN

GREINER BIO-ONE GMBH SAFETY BLOOD COLLECTION SET + LUER ADAPTER 23G X 3/4 "; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 450082
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint number: (b)(4).Received 1 pc 450082/17l03u for evaluation.The actual sample was not received.No customer pictures were received.We have no further complaints on the material/batch.We have no further inventory of the material/batch.We forwarded the complaint and sample to our supplier for their investigation and comments.A check of production records of the concerned material/batch shows no documentation indicating a deviation.Customer and retain samples were visually inspected; no defects were observed in the safety lock parts for any of the checked samples.Functional testing was performed.Move force, pull force between stopper + safety protector and hub + safety protector (after lock) and return force (after lock) were all measured; all results were within specification.Samples were functionally tested by penetrating an artificial arm, simulating blood collection and then activating the safety mechanisms.No abnormalities such as safety mechanism releasing or device twisting back on itself were observed.Tested samples were found to work properly, lock with audible click and needles were fully retracted.The complaint cannot be confirmed.Further comments: please review the instructions for use.Do not use if product has sustained any transport damages.Engage the safety mechanism with activation as described in the ifu.Do not forcefully release or re-activate the safety mechanism after it has been activated.Do not attempt to tamper with the safety mechanism after activation.Promptly dispose of the vacuette safety blood collection/infusion set in an approved disposal container in accordance with the procedures of your facility.Refer the customer to the ifu.
 
Event or Problem Description
Customer advised that when phlebotomist used the device it would twist back onto itself requiring the phlebotomist to anchor the device while terminating the venipuncture and removing the needle from the patient's arm.Customer stated that upon terminating the venipuncture and activating the safety mechanism, the needle did not fully retract as designed.Customer confirmed a needle related blood exposure occurred but there was no injury or medical intervention required.Customer added that the needle not retracting as design has happened with other phlebotomists but could not advise number of occurrences.Customer confirmed they have had only the identified lot number in use.

Brand Name
SAFETY BLOOD COLLECTION SET + LUER ADAPTER 23G X 3/4 "
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
GREINER BIO-ONE GMBH
bad haller strasse 32
kremsmuenster,, 4550
AU  4550
MDR Report Key9741172
Report Number8020040-2018-00008
Device Sequence Number19283167
Product Code FMI
UDI-Device Identifier39120017570241
UDI-Public39120017570241
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121908
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number450082
Device Catalogue Number450082
Device Lot Number17L03U
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2018
Initial Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;